Alert archive / Utah / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 7, 2013, 5:40 PM MDT for Garfield County, Wayne County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2013, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 7, 2013, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 160 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:00 PM MDT | FLASH FLOOD | 13 Sse Capitol Reef Np, UT | PARK RANGER REPORTED FLASH FLOODING IN SHEETS GULCH IN CAPITOL REEF NATIONAL PARK. FLOODING REACHED ALL THE WAY TO NOTOM ROAD JUST EAST OF THE PARK BOUNDARY. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829
WGUS55 KSLC 072340
FFWSLC
UTC017-055-080230-
/O.NEW.KSLC.FF.W.0006.130707T2340Z-130708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 PM MDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL GARFIELD COUNTY IN UTAH
CENTRAL WAYNE COUNTY IN UTAH
* UNTIL 830 PM MDT
* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WERE MOVING NORTH
ALONG THE WESTERN EDGE OF CAPITOL REEF NATIONAL PARK. RADAR
ESTIMATES INDICATE THAT AROUND THREE-QUARTERS OF AN INCH OF RAIN HAS
FALLEN OVER MUCH OF THE UPPER REACHES OF SHEETS GULCH DRAINAGE.
FLASH FLOODING IS EXPECTED IN SHEETS GULCH AND THE FLOODING MAY
REACH NOTOM ROAD EAST OF THE PARK BOUNDARY.
ALSO...AN ADDITIONAL QUARTER OF AN INCH TO HALF AN INCH OF RAIN HAS
FALLEN IN THE SULPHUR CREEK DRAINAGE WHERE FLASH FLOODING WAS
REPORTED EARLIER TODAY. THIS RAINFALL WILL RESULT IN ADDITIONAL
RISES AND FLOODING IN SULPHUR CREEK THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. STAY OUT OF NARROW CANYONS AND NORMALLY DRY WASHES!
&&
LAT...LON 3819 11131 3840 11146 3831 11116 3817 11103
3810 11102 3803 11101 3802 11131
$$2 follow-up statements
198
WGUS75 KSLC 080056
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
656 PM MDT SUN JUL 7 2013
UTC017-055-080230-
/O.CON.KSLC.FF.W.0006.000000T0000Z-130708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-WAYNE UT-
656 PM MDT SUN JUL 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
CENTRAL WAYNE AND NORTH CENTRAL GARFIELD COUNTIES...
AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS HAD MOVED NORTH AND EAST OF CAPITOL
REEF NATIONAL PARK. HOWEVER...RUNOFF FROM EARLIER STORMS WILL
CONTINUE TO MOVE THROUGH STREAMS AND WASHES THIS EVENING. IN
PARTICULAR...FLASH FLOODING IS EXPECTED IN SHEETS GULCH...POSSIBLY
ALL THE WAY TO NOTOM ROAD. ADDITIONAL FLOODING IS EXPECTED IN
SULPHUR CREEK WHERE WATER LEVELS ARE ALREADY ELEVATED FROM FLOODING
EARLIER TODAY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHEETS GULCH
AND SULPHUR CREEK IN CAPITOL REEF NATIONAL PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. STAY OUT OF NARROW CANYONS AND NORMALLY DRY WASHES IN THE
WARNED AREA THIS EVENING!
&&
LAT...LON 3819 11131 3840 11146 3831 11116 3817 11103
3810 11102 3803 11101 3802 11131
$$
RG224
WGUS75 KSLC 080232
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
832 PM MDT SUN JUL 7 2013
UTC017-055-080237-
/O.EXP.KSLC.FF.W.0006.000000T0000Z-130708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-WAYNE UT-
832 PM MDT SUN JUL 7 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR CENTRAL
WAYNE AND NORTH CENTRAL GARFIELD COUNTIES...
RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED AND WATER LEVELS IN
STREAMS AND WASHES IN CAPITOL REEF HAVE DECREASED. THEREFORE...THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...HIGHER
THAN NORMAL FLOWS MAY CONTINUE IN SULPHUR CREEK AND SHEETS GULCH FOR
SEVERAL MORE HOURS ALTHOUGH ADDITIONAL FLOODING IS NOT EXPECTED.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3819 11131 3840 11146 3831 11116 3817 11103
3810 11102 3803 11101 3802 11131
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:08 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 7, 4:08 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 PM MDT SUN JUL 7 2013 .SYNOPSIS...THE RIDGE OF HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL REMAIN SOUTH AND EAST OF UTAH THROUGH TODAY...WITH A MOIST AND SOMEWHAT UNSTABLE AIRMASS REMAINING OVER THE EASTERN GREAT BASIN. THE AIRMASS WILL THEN GRADUALLY DRY THROUGH MIDWEEK BEFORE MOISTURE SPREADS BACK INTO THE AREA FOR THE LATTER PART OF THE WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN FORMED ACROSS UTAH AND SOUTHWEST WYOMING TODAY...AS THE MOIST AIRMASS REMAINS IN PLACE OVER THE REGION. THESE STORMS HAVE PRODUCED SEVERE WIND GUSTS IN NORTHWEST UTAH AND FLASH FLOODING IN SOUTHERN UTAH...WITH THE POTENTIAL FOR MORE HAZARDOUS WEATHER THROUGH THE EVENING HOURS. THE AIRMASS LOOKS TO DRY A BIT THROUGH THE BEGINNING OF THE WEEK...AS A WEAK RIDGE BUILDS OVER THE INTERMOUNTAIN WEST AND DRIER AIR MOVES INTO THE MID LEVELS IN THE LIGHT WESTERLY FLOW. NONETHELESS...ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE...PARTICULARLY OVER THE HIGHER TERRAIN. MOISTURE LOOKS TO RETURN FROM THE SOUTH STARTING LATE WEDNESDAY INTO THURSDAY...AS THE HIGH SHIFTS TO THE EAST OF UTAH...PROVIDING STEADY SOUTHERLY FLOW OVER THE DESERT SOUTHWEST. THE GFS HAS BEEN CONSISTENTLY A LITTLE FASTER WITH THIS MOISTURE THAN THE EC...WITH MOISTER AIR MOVING INTO THE AREA AS EARLY AS WEDNESDAY MORNING. FOR NOW...FORECAST IS A COMPROMISE BETWEEN THESE TWO SOLUTIONS. THE 12Z ECMWF MOVED TOWARD THE GFS...PROVIDING A LITTLE MORE CONFIDENCE IN THE EXTENDED FORECAST. PREVIOUSLY THE EC HAD DRIED THE AIRMASS AGAIN STARTING FRIDAY...AS A TROUGH INTRUDED INTO THE GREAT BASIN FROM THE WEST. NOW...BOTH MODELS KEEP THE MOISTURE IN PLACE INTO THE WEEKEND. AS SUCH...HAVE INCREASED POPS THROUGH THE EXTENDED...AS CURRENT INDICATIONS ARE THAT ANOTHER WET WEEKEND COULD BE ON TAP. && .AVIATION...THUNDERSTORMS WILL CONTINUE TO BE THE MAJOR ISSUE AT THE SLC TERMINAL THROUGH THE AFTERNOON AND EVENING. THERE IS A 70 PERCENT CHANCE THAT GUSTY AND VARIABLE WINDS WILL IMPACT THE TERMINAL BETWEEN 22Z AND 04Z. THE STRONGEST OF THESE STORMS MAY ALSO PRODUCE HEAVY RAIN AND CEILINGS BELOW 7000FT. && .FIRE WEATHER...CONTINUED MOIST AND UNSTABLE OVER THE FIRE DISTRICT TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO THREATEN THROUGH THE EVENING...WITH WETTING RAIN AND FREQUENT LIGHTNING POSSIBLE WITH ANY CELLS THAT DEVELOP. A GRADUAL DRYING TREND WILL BEGIN TOMORROW AS HIGH PRESSURE STRENGTHENS...DECREASING THE THREAT OF SHOWERS AND THUNDERSTORMS. SOUTHWEST FLOW IS EXPECTED TO INCREASE BEGINNING THURSDAY...DRAWING MOISTURE BACK INTO THE REGION. INCREASING SOUTHERLY FLOW MAY RESULT IN ISOLATED CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY BEFORE THE MOISTURE BECOMES FULLY REESTABLISHED. MOISTURE IS EXPECTED TO STICK AROUND THROUGH THE UPCOMING WEEKEND ONCE IT RETURNS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 7, 5:36 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 536 AM MDT SUN JUL 7 2013 UTZ001>016-019>021-517-518-WYZ021-081230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 536 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. GUSTY OUTFLOW WINDS...HAIL AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GRADUAL DRYING TREND WILL TAKE PLACE MONDAY THROUGH MIDWEEK. ALTHOUGH THUNDERSTORMS WILL STILL BE POSSIBLE...THE COVERAGE AND INTENSITY OF STORMS WILL DECREASE. TEMPERATURES WILL WARM AS THE WEEK UNFOLDS...WITH TRIPLE DIGIT READINGS POSSIBLY ACROSS NORTHERN UTAH VALLEY LOCATIONS BY WEDNESDAY OR THURSDAY...WITH READINGS CLOSE TO 110 DEGREES IN DIXIE. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP BY THURSDAY AS STRONGER SOUTHWEST FLOW DEVELOPS AND RELATIVE HUMIDITIES REMAIN LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Jul 7, 2:36 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
236 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD 3 WNW CAPITOL REEF NP 38.29N 111.26W
07/07/2013 WAYNE UT PARK/FOREST SRVC
RANGERS AT CAPITOL REEF NATIONAL PARK REPORT FLASH
FLOODING ON SULPHUR CREEK. THE FLOOD REACHED THE VISITORS
CENTER AT 225 PM MDT.
&&
ESSpecial weather statement, Jul 7, 3:47 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
347 PM MDT SUN JUL 7 2013
UTZ005-072315-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
347 PM MDT SUN JUL 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX ELDER AND CENTRAL
TOOELE COUNTIES UNTIL 515 PM MDT...
AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST
OF MONTELLO TO 21 MILES NORTH OF KNOLLS TO 22 MILES NORTH OF FISH
SPRINGS WILDLIFE REFUGE TO 9 MILES WEST OF FISH SPRINGS WILDLIFE
REFUGE...AND MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
LIGHTNING AND A BRIEF HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
INTERSTATE 80...
CLIVE...
DELLE...
DUGWAY...
LAKESIDE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4157 11394 4162 11284 4120 11243 4107 11250
4077 11231 4075 11265 4046 11253 4048 11232
4041 11231 4046 11234 4044 11250 4035 11255
4020 11249 4007 11255 4002 11248 3991 11257
3991 11363 4017 11339 4102 11339
TIME...MOT...LOC 2146Z 266DEG 17KT 4149 11376 4102 11327
4017 11326 3988 11352
ROGOWSKILocal storm report, Jul 7, 4:13 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 10 W KNOLLS 40.73N 113.47W
07/07/2013 M58.00 MPH TOOELE UT MESONET
INTERSTATE 80 SENSOR IN THE DUGWAY MESONET...DPG17.
0335 PM TSTM WND GST 11 W KNOLLS 40.73N 113.50W
07/07/2013 M66.00 MPH TOOELE UT MESONET
INTERSTATE 80 AT MILE POST 29 SENSOR...UT33.
&&
ESLocal storm report, Jul 7, 4:25 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
425 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 15 NNE KNOLLS 40.91N 113.15W
07/07/2013 M65 MPH TOOELE UT MESONET
DIDDLE KNOLL SENSOR IN THE DUGWAY MESONET...DPG27.
&&
ESSpecial weather statement, Jul 7, 4:37 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 437 PM MDT SUN JUL 7 2013 UTZ020-518-072315- SOUTH CENTRAL UTAH UT-SOUTHERN UTAH MOUNTAINS UT- 437 PM MDT SUN JUL 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 515 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF BOULDER...OR 11 MILES NORTHEAST OF ESCALANTE...MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. THIS STORM WILL CROSS HIGHWAY 12 AND IMPACT THE COMMUNITY OF BOULDER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3806 11122 3784 11109 3780 11158 3798 11160 TIME...MOT...LOC 2236Z 265DEG 16KT 3790 11147
Special weather statement, Jul 7, 5:15 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT SUN JUL 7 2013
UTZ002-003-080045-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-
515 PM MDT SUN JUL 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIS...WESTERN WEBER...SALT
LAKE...EASTERN BOX ELDER AND EASTERN TOOELE COUNTIES UNTIL 645 PM
MDT...
AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS OVER THE GREAT SALT LAKE MOVING EAST AT 40 MPH TOWARD
THE NORTHERN WASATCH FRONT AND SALT LAKE VALLEY. WIND GUSTS OF 40 TO
55 MPH ARE EXPECTED. THE STRONG WINDS MAY OCCUR WELL BEFORE ANY
LIGHTNING OR RAINFALL OCCURS.
* LOCATIONS IMPACTED INCLUDE...
GRANTSVILLE AND STOCKTON...
HOWELL... PENROSE AND TOOELE...
SALT LAKE CITY...OGDEN...AND BOUNTIFUL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4183 11205 4068 11176 4049 11182 4043 11198
4046 11210 4071 11222 4055 11220 4037 11235
4040 11251 4076 11265 4078 11227 4107 11250
4127 11239 4190 11251 4192 11248 4164 11238
4176 11220 4200 11227 4200 11219
TIME...MOT...LOC 2312Z 241DEG 33KT 4175 11272 4131 11241
4105 11249 4076 11279
ROGOWSKIThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:23 PM MDT | Special Weather Statement | SLC | Tooele | 37 min |
| Jul 6, 6:26 PM MDT | Areal Flood Advisory | SLC | Davis | 2 hr |
| Jul 6, 7:01 PM MDT | Special Weather Statement | SLC | Box Elder, Tooele | 74 min |
| Jul 6, 7:53 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 82 min |
| Jul 7, 1:24 PM MDT | Flash Flood Warning | SLC | Wayne | 111 min |
| Jul 7, 2:11 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 49 min |
| Jul 7, 2:42 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 63 min |
| Jul 7, 3:29 PM MDT | Areal Flood Advisory | SLC | Davis | 2 hr |
| Jul 7, 3:47 PM MDT | Special Weather Statement | SLC | Tooele | 88 min |
| Jul 7, 3:56 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 94 min |
| Jul 7, 4:37 PM MDT | Special Weather Statement | SLC | Garfield | 38 min |
| Jul 7, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 90 min |
| Jul 7, 5:15 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 90 min |
| Jul 7, 5:50 PM MDT | Special Weather Statement | SLC | Washington | 40 min |
Nearby
Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.